3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Reply
 
Thread Tools
Old 09-26-2009, 09:44 AM   #1
Onederland - Gotcha
 
Hydra's Avatar
 
Join Date: Aug 2009
Location: USA - Ohio
Posts: 462

S/C/G: 252/180/178

Height: 5'9"

Default Feeling too good?

I was recently put back on lithium and I am weaning off risperdal to combat or to keep my mania in check, I have bipolar type 1. I take 600mg of lithium twice a day. I also take 20mg of lexapro in the morning.

My concern is how great I feel. I know that sounds weird but for those of you that have experienced it, I am clearly hypomanic right now, I have several symptoms that started this week. I do have a call into my pdoc and I am sure she will call on Monday and I don't live alone so I am okay. I am just wondering if others have had this happen when starting to get in better shape. I am trying to figure out what triggered the high mood.....not enough lithium? or is it the increase in well being I feel with dropping over 20 pounds, eating so much healthier and the exercise?
__________________


One broccoli for each ten pounds lost! And One Belly Dancer for Goal and Maintaining!!
Hydra is offline   Reply With Quote
Old 09-26-2009, 11:09 AM   #2
Member
 
SunnyP's Avatar
 
Join Date: Jul 2009
Location: NYC and Florida
Posts: 70

S/C/G: 211/166/139

Height: 5'7"

Default

Quote:
Originally Posted by Hydra View Post
I was recently put back on lithium and I am weaning off risperdal to combat or to keep my mania in check, I have bipolar type 1. I take 600mg of lithium twice a day. I also take 20mg of lexapro in the morning.

My concern is how great I feel. I know that sounds weird but for those of you that have experienced it, I am clearly hypomanic right now, I have several symptoms that started this week. I do have a call into my pdoc and I am sure she will call on Monday and I don't live alone so I am okay. I am just wondering if others have had this happen when starting to get in better shape. I am trying to figure out what triggered the high mood.....not enough lithium? or is it the increase in well being I feel with dropping over 20 pounds, eating so much healthier and the exercise?
I haven't read anything scientific to support this but in my experience I think carbs act as a sedative somewhat for someone with BP. Think about how much carbs you eat when "down". Think about how little you eat when up. I was thinking this same exact thing yesterday - can a diet trigger a hypomanic phase or does the phase come first and then the diet? Im not sure. But I definitely eat differently when down than up.

But I also know that regulating my sleep, eating and exercise does wonders for regulating mood especially warding off the downs.

Dr's keep recommending fish oil. I tried a lemon flavored one recently that is AWESOME.

Good luck with this, I know it's a challenge.
__________________
SunnyP
http://mindbodymakeover.blogspot.com/
SunnyP is offline   Reply With Quote
Old 09-28-2009, 09:35 AM   #3
Senior Member
 
Join Date: Sep 2009
Posts: 112

S/C/G: 215/185/150

Height: 5'6"

Default

The reason you eat carbs when you are "down" is that they activate the seratonin in your brain, which makes you feel better, or so you think. Seratonin is usually not the answer for Bipolar. This is why they say that SSRI's often don't work on people with BP. They usually require mood stabilizers or meds that tend to work on dopamine and norepinephrine. Sorry, I say they and I mean we. I have never been formally diagnosed with BP, but my doc believes I fall into that spectrum. There are so many different kinds, it can be difficult to diagnose. That doesn't mean that diet and exercise aren't important, but for someone with BP, they arent' the total answer.
That said, hydra, I have been where your are many times. I have recently switched from Pristiq to Wellbutrin and my doc just added Neurontin to help. I also have Xanax to take as needed, but since the switch, I have not been taking as much as I used to. I just started the Neurontin and have slept better in the last 2 nights than I have in months. I know the feeling you have right now. I usually get this way when I change meds that work well. When I start something that isn't going to work, I know it in a few days because I get so angry and just plain ugly. But when I have changed to something that is going to work and I start to feel the improvement, I feel "too good". I get so happy that I feel better that I get too happy. I find that I will level out soon. I guess once I realize that the new med is going to work, I sort of return to "normal". Let us know what your doc says. I would also think that feeling better because of diet and exercise add to it. Best of luck!
mom with issues is offline   Reply With Quote
Reply


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off



All times are GMT -4. The time now is 01:54 PM.



Search Engine Optimization by vBSEO 3.3.2